MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 5; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 5; HIP CEMENTLESS STEM
Catalog Number 01.12.025
Medical Device Problem Codes Loss of Osseointegration (2408); Migration (4003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 08/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16-aug-2024.Lot 125030: (b)(4) items manufactured and released on 28-feb-2013.Expiration date: 2018-01-31.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: a revision surgery was performed 11 years after the primary implatation of a tha.The reported reason for the revison was stem loosening and subsidence.The available x-ray images show signs of loosening and subsidence of the stem, along with bone resorption in the trochanteric region of the femur.Stem subsidence is a known complication after tha, well described in the literature.In this case, subsidence after such a long period is likely secondary to stem loosening.The exact cause of this type of complication often remains unknown.However, there is no reason to suspect a defective or malfunctioning device.
 
Event or Problem Description
At about 10 years and 9 months after primary, the patient has been revised because of stem subsidence and subsequent loosening.Stem and ball head revised successfully and replaced with s&n redapt stem and oxinum head.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 5
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20188938
Report Number3005180920-2024-00703
Device Sequence Number8091898
Product Code JDI
UDI-Device Identifier07630030802065
UDI-Public07630030802065
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number01.12.025
Device Lot Number125030
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Initial Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight90 KG
Patient RaceWhite